MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 9 X 30MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202273
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure the item broke.The procedure was completed with a backup device with no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
One biosure peek 9x30mm screw, used for treatment, was not returned for evaluation.Due to product unavailability, the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation were limited without evaluation of physical product.If objective evidence, relevant information, packaging or product becomes available to assist with evaluation, the complaint will certainly be revisited.Factors that may affect device performance include: device ability, surgical ability, implant location and tissue condition.Review of instruction for use documentation confirms instructions, precautionary statements and recommendations for proper use of product.Influences that could compromise product performance or integrity that are unrelated to manufacture include: 1.Use of damaged or other than recommended prep instrument size and/or types.2.Not accounting for taper or larger head to body design.3.Entanglement with guide wire or other instrument causing tearing and fractures.4.Unexpected bone density/condition.5.Use of excess torque or force.Prep per the instructions for use recommendation is critical for ease of insertion and successful anchoring.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared with the recommended smith and nephew drill and/or tap prior to implantation.Excessive force should not be placed on the delivery instrument.¿ product met specifications upon release to distribution.Complaint history review found no other report for this lot.

Brand Name
BIOSURE PK 9 X 30MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8639856
Report Number1219602-2019-00595
Device Sequence Number1831947
Product Code MBI
UDI-Device Identifier03596010622082
UDI-Public03596010622082
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Catalogue Number72202273
Device Lot Number50710052
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/03/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1